Association of anti-tumor necrosis factor therapy with the development of multiple sclerosis

Pedram J. Enayati, Konstantinos A. Papadakis

Research output: Contribution to journalArticle

56 Scopus citations

Abstract

A 35-year-old woman with a history of indeterminate colitis developed symptoms of multiple sclerosis after treatment with infliximab. Neurologic examination confirmed upper and lower extremity motor and sensory deficits. MRI showed multiple enhancing white matter lesions distributed throughout her brain as well as her thoracic spine. There may be a link between inflammatory demyelinating disease of the central nervous system and anti-tumor necrosis-α therapy. This case report describes the onset or worsening of a demyelinating process after the initiation of infliximab therapy in a patient with indeterminate colitis.

Original languageEnglish (US)
Pages (from-to)303-306
Number of pages4
JournalJournal of clinical gastroenterology
Volume39
Issue number4
DOIs
StatePublished - Apr 1 2005

Keywords

  • Anti-tumor necrosis factor-α
  • Multiple sclerosis
  • Treatment
  • colitis

ASJC Scopus subject areas

  • Gastroenterology

Fingerprint Dive into the research topics of 'Association of anti-tumor necrosis factor therapy with the development of multiple sclerosis'. Together they form a unique fingerprint.

  • Cite this